Alert archive / South Carolina / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 66, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 9, 2025, 7:16 PM EDT for Edgefield County, McCormick County, South Carolina; Lincoln County, Georgia. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2025, 7:16 PM EDT (23:16 UTC)
- Expired
- Jun 9, 2025, 7:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lincoln County, GA, Edgefield County, SC, McCormick County, SC
The radar
The Greer radar (KGSP), 100 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:25 PM EDT | TSTM WND DMG | 3 Ne Willington, SC | McCormick County dispatch reported trees down along Hwy 28 north. Time estimated based on radar. |
| Jun 9, 7:38 PM EDT | TSTM WND DMG | 6 Nne Mccormick, SC | McCormick county dispatch reported trees down at the intersection of US 221 and Eden Hall Rd. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
302
WUUS52 KCAE 092316
SVRCAE
GAC181-SCC037-065-092345-
/O.NEW.KCAE.SV.W.0066.250609T2316Z-250609T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
716 PM EDT Mon Jun 9 2025
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Northwestern Lincoln County in east central Georgia...
Northwestern Edgefield County in central South Carolina...
McCormick County in central South Carolina...
* Until 745 PM EDT.
* At 716 PM EDT, a severe thunderstorm was located near Bobby Brown
State Park, or 16 miles southwest of Abbeville, moving east at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
McCormick, Mccormick County Airport, Willington, Gill's Point,
Mount Carmel Park, Bordeaux, Hester's Ferry Campground, Mount
Carmel, Baker Creek State Park, Leroy's Ferry Recreation Area, and
Long Cane Creek Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3398 8261 3396 8257 3402 8259 3407 8253
3408 8248 3406 8245 3406 8233 3397 8230
3402 8225 3397 8218 3399 8215 3398 8209
3386 8209 3391 8261
TIME...MOT...LOC 2316Z 267DEG 31KT 3398 8253
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EC1 follow-up statement
841
WWUS52 KCAE 092336
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
736 PM EDT Mon Jun 9 2025
GAC181-092346-
/O.CAN.KCAE.SV.W.0066.000000T0000Z-250609T2345Z/
Lincoln GA-
736 PM EDT Mon Jun 9 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3406 8233 3397 8230 3402 8225 3397 8218
3399 8215 3398 8209 3386 8209 3391 8244
3405 8244
TIME...MOT...LOC 2336Z 267DEG 31KT 3399 8234
$$
SCC037-065-092345-
/O.CON.KCAE.SV.W.0066.000000T0000Z-250609T2345Z/
Edgefield SC-McCormick SC-
736 PM EDT Mon Jun 9 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN EDGEFIELD AND NORTHEASTERN MCCORMICK COUNTIES...
At 736 PM EDT, a severe thunderstorm was located over Troy, or 13
miles south of Abbeville, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
McCormick, Mccormick County Airport, Bordeaux, Long Cane Creek Picnic
Area, and Willington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3406 8233 3397 8230 3402 8225 3397 8218
3399 8215 3398 8209 3386 8209 3391 8244
3405 8244
TIME...MOT...LOC 2336Z 267DEG 31KT 3399 8234
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:52 PM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 9, 1:52 PM EDT, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service Columbia SC 152 PM EDT Mon Jun 9 2025 .SYNOPSIS... The threat of severe weather returns again with increasing rain chances this afternoon. Showers and thunderstorms are most likely later this evening through the early overnight hours. As an upper trough lifts away from the region, we should transition to less organized and more typical summertime pulse convection through the remainder of the week and into next weekend. && .NEAR TERM /THROUGH TONIGHT/... Key Message(s): - Shower and thunderstorm chances increase this afternoon, with a few strong to severe thunderstorms possible through the early overnight hours. Satellite imagery this afternoon shows scattered cumulus across much of the forecast area. A singular shower continues to trek east across our southern counties and we are monitoring additional development across Georgia, which could clip the northern CSRA during the next few hours. Latest model guidance suggests that showers and thunderstorms will be most likely in our FA later this evening and into the early overnight hours, from roughly 6pm to 3am. This timing lines up with the passage of a shortwave, which should aid in convective development even after the sun sets. The SPC maintains a Slight (2/5) risk for severe weather across our entire CWA, with damaging wind gusts as the primary hazard. Latest SPC mesoanalysis shows CAPE values in excess of 1000 J/kg across much of the region, though the overall shear is unimpressive. DCAPE values are in excess of 1000 J/kg across the northern half of our CWA where PWATs are lower indicating the presence of more dry air. While isolated development cannot be ruled out, the lack of significant large scale forcing would suggest the threat will be highest when the aforementioned shortwave arrives towards evening. Temperatures should peak in the mid to upper 80s southwest and the upper 80s to lower 90s southeast, falling into the upper 60s to lower 70s by daybreak Tuesday && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... Key Message(s): - Additional scattered convection possible on Tuesday. As an upper-lvl trough pushes eastward across the Ohio River Valley, an associated cold front will move towards the region and then stall nearby. This will result in isolated to scattered showers to develop throughout the day. Despite there being ample amount of instability (~1250-1500 J/kg) and DCAPE (~750-1000 J/kg) present, the overall shear looks rather unimpressive. With this, a few storms may become severe and the main threats would be damaging wind gusts and locally heavy rainfall. Shifting into the evening hours, rain chances will begin to diminish across the western counties as drier air mixes into the region. However, rain chances will remain over the eastern counties where deep moisture continues to filter in. Highs will climb into the mid to upper 80s. Lows will range in the mid to upper 60s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Key Message(s): -Typical summertime afternoon thunderstorms continues but the severe threat remains low. As weak upper-lvl ridging builds into the region from the south throughout the week, a series of upper-lvl disturbances will likely glide through the region. The aforementioned stalled front will finally shift out of the region as a weak warm front lifts across sometime on Thursday. Most guidance tends to suggest that showers and thunderstorms will be primarily diurnally driven and the region will enter into a more typical summerlike pattern. With a good amount of moisture still available, any sort of forcing mechanism will trigger showers and thunderstorms to develop. Temperatures stay close to normal for this time of year. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... Restrictions Possible Later Today from Showers and Thunderstorms, FOllowed by Low Ceilings Tonight.... All terminals are VFR this afternoon as scattered cumulus clouds with ceilings between 4000 and 5000 feet pass through the region. Surface winds will continue to be gusty at times, with the highest gusts being observed at CAE/CUB so far. Have pushed back the timing of restrictions due to showers and thunderstorms based on the latest guidance. Rain chances increase as the afternoon goes on with restrictions most likely at AGS/DNL between 22Z and 02Z, CAE/CUB between 23Z and 03Z, and between 00Z and 04Z at OGB. Having said that, more isolated development cannot be ruled out outside of these windows and trends will be monitored as the day goes on. Latest guidance shows ceilings falling behind the convection, with all sites dropping to at least low MVFR ceilings towards daybreak. Conditions should gradually improve late in the TAF period as the low stratus transitions to scattered cumulus. EXTENDED AVIATION OUTLOOK...Brief flight restrictions are possible each day with typical summertime thunderstorms throughout the week. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. &&
In the hours before
Special weather statement, Jun 9, 4:30 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Columbia SC
430 PM EDT Mon Jun 9 2025
SCZ027-030-035-135-136-092115-
Central Orangeburg SC-Lexington SC-Barnwell SC-Aiken SC-
Northwestern Orangeburg SC-
430 PM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of northeastern
Barnwell, south central Lexington, northeastern Aiken and west
central Orangeburg Counties through 515 PM EDT...
At 430 PM EDT, Doppler radar was tracking a strong thunderstorm near
Aiken State Park, or 9 miles northeast of Aiken Mall, moving east at
20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aiken State Park, Wagener, Pelion, Springfield, Salley, Perry,
Windsor, Aiken Gopher Tortoise Heritage Preserve, Perry Airport,
Thor, and New Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3347 8164 3361 8169 3379 8127 3347 8115
TIME...MOT...LOC 2030Z 259DEG 17KT 3357 8156
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ECSpecial weather statement, Jun 9, 4:35 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Columbia SC
435 PM EDT Mon Jun 9 2025
GAZ064-065-SCZ030-092115-
Richmond GA-Columbia GA-Aiken SC-
435 PM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of south central
Columbia, central Richmond and southwestern Aiken Counties through
515 PM EDT...
At 435 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Augusta, or near Fort Eisenhower, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aiken, North Augusta, Grovetown, Aiken Mall, Fort Eisenhower,
Augusta, Clearwater, Belvedere, Hephzibah, New Ellenton, Jackson,
Glendale, South Augusta, Midtown, Summerville, Augusta Mall, Daniel
Field, Augusta Regional Airport, Augusta National Golf Club, and USC
Aiken.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 3 and 4, and
between mile markers 16 and 17.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3330 8218 3343 8221 3365 8175 3335 8161
TIME...MOT...LOC 2035Z 249DEG 21KT 3339 8209
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ECSpecial weather statement, Jun 9, 5:18 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Columbia SC
518 PM EDT Mon Jun 9 2025
GAZ065-SCZ030-035-092145-
Richmond GA-Barnwell SC-Aiken SC-
518 PM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of east central
Richmond, central Barnwell and southwestern Aiken Counties through
545 PM EDT...
At 518 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jackson, or 9 miles southeast of Clearwater, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aiken, Williston, New Ellenton, Jackson, Aiken State Park, Windsor,
Aiken Gopher Tortoise Heritage Preserve, Audubon's Silver Bluff
Sanctuary, New Savannah Bluff Lock & Dam Park, Savannah River Site
Badge Office, Savannah River Site H Canyon, Phinizy Swamp Nature
Park, Redcliffe Plantation State Historic Site, Boyd Pond Park, and
Beech Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3330 8196 3343 8196 3358 8142 3327 8138
TIME...MOT...LOC 2118Z 263DEG 29KT 3339 8183
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ECSpecial weather statement, Jun 9, 5:44 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Columbia SC
544 PM EDT Mon Jun 9 2025
GAZ040-063-064-SCZ018-025-092230-
McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-Edgefield SC-
544 PM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of north central
McDuffie, northwestern Columbia, southeastern Lincoln, northwestern
Edgefield and eastern McCormick Counties through 630 PM EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mistletoe State Park, or 15 miles north of Thomson, moving northeast
at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Edgefield, McCormick, Lincolnton, Clarks Hill Recreation Area, Elijah
Clark State Park, Mistletoe State Park, Mccormick County Airport,
Hamilton Branch State Park, Bradley, Parksville, Plum Branch,
Winfield, Modoc, Scott's Landing, Knox Scout Reservation, Double
Branches, Wildwood Park, Cleora, Modoc Boat Ramp, and
Eubank-Blanchard Community Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3364 8253 3366 8251 3365 8249 3372 8253
3402 8224 3397 8218 3399 8215 3398 8206
3395 8204 3396 8203 3383 8185 3355 8244
TIME...MOT...LOC 2143Z 230DEG 29KT 3368 8241
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ECSpecial weather statement, Jun 9, 6:33 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Columbia SC
633 PM EDT Mon Jun 9 2025
SCZ037-038-136-137-092315-
Central Orangeburg SC-Southeastern Orangeburg SC-Calhoun SC-
Clarendon SC-
633 PM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of southeastern
Calhoun, southwestern Clarendon and central Orangeburg Counties
through 715 PM EDT...
At 633 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brookdale, moving east at 40 mph.
...Boaters on Lake Marion Should Seek Safe Harbor...
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orangeburg, Manning, Brookdale, Summerton, Bowman, Elloree, Santee
State Park, Santee Cooper Regional Airport, Claflin College, South
Carolina State University, Orangeburg County Airport, Edisto Gardens,
Santee, Cameron, Eutawville, Rowesville, Vance, Cordova, Poplar Creek
Landing, and Stumphole Landing.
This includes the following highways...
Interstate 26 between mile markers 144 and 165.
Interstate 95 between mile markers 89 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3346 8015 3345 8015 3346 8016 3345 8017
3345 8020 3344 8020 3345 8022 3340 8022
3339 8024 3335 8024 3335 8091 3357 8093
3371 8017 3349 8013 3347 8015 3346 8013
TIME...MOT...LOC 2233Z 262DEG 35KT 3347 8076
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ECSpecial weather statement, Jun 9, 7:09 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Columbia SC
709 PM EDT Mon Jun 9 2025
GAZ040-SCZ018-025-100000-
Lincoln GA-McCormick SC-Edgefield SC-
709 PM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of northwestern
Lincoln, northwestern Edgefield and northern McCormick Counties
through 800 PM EDT...
At 708 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Strom Thurmond, or 15 miles east of Elberton, moving east at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McCormick, Mccormick County Airport, Lake Strom Thurmond, Bobby Brown
State Park, Gill's Point, Bordeaux, Hester's Ferry Campground, Broad
River Campground, Mount Carmel, Leroy's Ferry Recreation Area,
Willington, Mount Carmel Park, and Long Cane Creek Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3398 8261 3396 8256 3402 8259 3407 8253
3408 8248 3406 8245 3406 8233 3397 8230
3402 8225 3397 8218 3399 8215 3398 8205
3396 8205 3395 8203 3387 8203 3393 8263
3398 8265
TIME...MOT...LOC 2308Z 267DEG 31KT 3402 8261
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ECThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:30 PM EDT | Special Weather Statement | CAE | Aiken | 45 min |
| Jun 9, 5:18 PM EDT | Special Weather Statement | CAE | Aiken | 27 min |
| Jun 9, 5:44 PM EDT | Special Weather Statement | CAE | Edgefield, McCormick | 46 min |
| Jun 9, 6:33 PM EDT | Special Weather Statement | CAE | Clarendon, Orangeburg | 42 min |
| Jun 9, 6:58 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Orangeburg | 32 min |
| Jun 9, 7:09 PM EDT | Special Weather Statement | CAE | McCormick | 51 min |
| Jun 9, 7:33 PM EDT | Special Weather Statement | CAE | Clarendon | 12 min |
| Jun 9, 7:43 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick, Newberry, Saluda | 32 min |
| Jun 9, 4:35 PM EDT | Special Weather Statement | CAE | Richmond | 40 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2025Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.